Alert archive / California / Frost Advisories in 2024
Frost Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 7, 2024, 5:42 PM PST for 4 counties in California. It took effect at Mar 8, 2024, 2:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2024, 5:42 PM PST (01:42 UTC)
- In effect from
- Mar 8, 2024, 2:00 AM PST
- Expired
- Mar 8, 2024, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932 WWUS76 KEKA 080142 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 542 PM PST Thu Mar 7 2024 CAZ101-103-080945- /O.NEW.KEKA.FR.Y.0001.240308T1000Z-240308T1700Z/ Coastal Del Norte-Northern Humboldt Coast- Including Fortuna, Smith River, Samoa, Trinidad, Klamath, Arcata, Fernbridge, Ferndale, Fieldbrook, Ft Dick, McKinleyville, and Eureka 542 PM PST Thu Mar 7 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Del Norte and Northern Humboldt Coast. * WHEN...From 2 AM to 9 AM PST Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ109>115-080945- /O.NEW.KEKA.FR.Y.0001.240308T1000Z-240308T1700Z/ Mendocino Coast-Northwestern Mendocino Interior-Northeastern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Talmage, Gravelly Valley Airport, Clearlake, Hopland, Potter Valley, Lakeport, Comptche, Clearlake Park, Legget, Laytonville, Redwood Valley, Knobcone Camp, Finley, Yorkville, Calpella, Philo, Ukiah, Boonville, Covelo, Willits, and Middletown 542 PM PST Thu Mar 7 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino County, and Lake County. * WHEN...From 2 AM to 9 AM PST Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
3 follow-up statements
183 WWUS76 KEKA 080931 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 131 AM PST Fri Mar 8 2024 CAZ101-103-081700- /O.CON.KEKA.FR.Y.0001.240308T1000Z-240308T1700Z/ Coastal Del Norte-Northern Humboldt Coast- Including Arcata, McKinleyville, Klamath, Ferndale, Eureka, Trinidad, Smith River, Fernbridge, Fortuna, Fieldbrook, Samoa, and Ft Dick 131 AM PST Fri Mar 8 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Del Norte and Northern Humboldt Coast. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ109>115-081700- /O.CON.KEKA.FR.Y.0001.240308T1000Z-240308T1700Z/ Mendocino Coast-Northwestern Mendocino Interior-Northeastern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Middletown, Redwood Valley, Finley, Legget, Yorkville, Covelo, Clearlake Park, Knobcone Camp, Potter Valley, Hopland, Laytonville, Comptche, Philo, Calpella, Boonville, Gravelly Valley Airport, Ukiah, Clearlake, Lakeport, Talmage, and Willits 131 AM PST Fri Mar 8 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino County, and Lake County. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
742 WWUS76 KEKA 081004 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 204 AM PST Fri Mar 8 2024 CAZ101-081815- /O.NEW.KEKA.WI.Y.0014.240310T0600Z-240310T1800Z/ /O.CON.KEKA.FR.Y.0001.000000T0000Z-240308T1700Z/ Coastal Del Norte- Including Smith River, Ft Dick, Crescent City, and Klamath 204 AM PST Fri Mar 8 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 PM PST SATURDAY TO 11 AM PDT SUNDAY... * WHAT...For the Frost Advisory, temperatures as low as 34 will result in frost formation. For the Wind Advisory, south winds 25 to 35 mph with gusts up to 60 mph expected over high terrain. Gusts to 50 mph closer to shore. * WHERE...Del Norte Coast. * WHEN...For the Frost Advisory, until 9 AM PST this morning. For the Wind Advisory, from 10 PM PST Saturday to 11 AM PDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ CAZ102-081815- /O.NEW.KEKA.WI.Y.0014.240310T0600Z-240310T1800Z/ Del Norte Interior- 204 AM PST Fri Mar 8 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM PST SATURDAY TO 11 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected over exposed high terrain. * WHERE...Del Norte Interior. * WHEN...From 10 PM PST Saturday to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ104>106-081815- /O.NEW.KEKA.WI.Y.0014.240310T0900Z-240310T1800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 204 AM PST Fri Mar 8 2024 ...WIND ADVISORY IN EFFECT FROM 1 AM PST TO 11 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected over exposed high terrain. Gusts to 50 mph at lower elevations and along shore. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From 1 AM PST to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-081700- /O.CON.KEKA.FR.Y.0001.000000T0000Z-240308T1700Z/ Northern Humboldt Coast- Including Arcata, McKinleyville, Ferndale, Eureka, Trinidad, Fortuna, Samoa, Fieldbrook, and Fernbridge 204 AM PST Fri Mar 8 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt Coast. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ109>115-081700- /O.CON.KEKA.FR.Y.0001.000000T0000Z-240308T1700Z/ Mendocino Coast-Northwestern Mendocino Interior-Northeastern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Middletown, Redwood Valley, Finley, Legget, Yorkville, Covelo, Clearlake Park, Knobcone Camp, Potter Valley, Hopland, Laytonville, Comptche, Philo, Calpella, Boonville, Gravelly Valley Airport, Ukiah, Clearlake, Lakeport, Talmage, and Willits 204 AM PST Fri Mar 8 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino County, and Lake County. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
275 WWUS76 KEKA 081647 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 847 AM PST Fri Mar 8 2024 CAZ101-090500- /O.EXP.KEKA.FR.Y.0001.000000T0000Z-240308T1700Z/ /O.CON.KEKA.WI.Y.0014.240310T0600Z-240310T1800Z/ Coastal Del Norte- Including Crescent City, Smith River, Ft Dick, and Klamath 847 AM PST Fri Mar 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST SATURDAY TO 11 AM PDT SUNDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Del Norte Coast. * WHEN...From 10 PM PST Saturday to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-109>115-081800- /O.EXP.KEKA.FR.Y.0001.000000T0000Z-240308T1700Z/ Northern Humboldt Coast-Mendocino Coast-Northwestern Mendocino Interior-Northeastern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Legget, Hopland, Samoa, Middletown, Gravelly Valley Airport, Talmage, Laytonville, Fortuna, Ukiah, Arcata, Boonville, Philo, Potter Valley, Comptche, Fieldbrook, Clearlake, McKinleyville, Lakeport, Covelo, Yorkville, Knobcone Camp, Willits, Eureka, Fernbridge, Finley, Calpella, Clearlake Park, Trinidad, Redwood Valley, and Ferndale 847 AM PST Fri Mar 8 2024 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... The threat has ended. $$ CAZ102-090500- /O.CON.KEKA.WI.Y.0014.240310T0600Z-240310T1800Z/ Del Norte Interior- 847 AM PST Fri Mar 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST SATURDAY TO 11 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Del Norte Interior. * WHEN...From 10 PM PST Saturday to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ104>106-090500- /O.CON.KEKA.WI.Y.0014.240310T0900Z-240310T1800Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 847 AM PST Fri Mar 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST TO 11 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From 1 AM PST to 11 AM PDT Sunday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JDB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 7, 2:49 PM PST, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 7, 2:49 PM PST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
249 PM PST Thu Mar 7 2024
.SYNOPSIS...Dry weather and cold mornings continue today and
Friday. A pattern change arrives Friday night as the first of
several shortwaves arrives bringing a return to wet weather.
&&
.DISCUSSION...Calm weather continues across the region today into
Friday. Breezy northerlies along the coast are expected to die down
late today and tonight will see fairly light winds and calm
conditions. Clear skies will bring a cold night across the area,
with temperatures inland in the 20s and low 30 in most of Humboldt,
Del Norte and Trinity counties. Low to mid 30s in southern Mendocino
and Lake Counties. Frost will be possible along the coast with
temperatures falling to the mid 30s. High temperatures will be mild
Friday, with highs in the mid to high 50s along the coast and in the
low to mid 60s inland.
The first of a series of storms arrive to the area on Friday night,
strengthening southerly winds with gusts of up to 30 mph along the
coast and up to 45 mph along ridges and exposed headlands, primarily
in Humboldt in Del Norte counties. Rainfall amounts are expected to
be meager with 0.25-1 inch expected in much of Humboldt and Del
Norte counties, with locally higher amounts of over an inch in the
mountains of Del Norte. Snow levels are expected to stay high,
hovering around 3000-3500 ft in Del Norte County and 4000 ft
elsewhere.
A stronger system arrives early Sunday morning, with stronger winds
expected. NBM currently shows a 50-90% chance of gusts greater than
40 mph around Humboldt Bay, and over a 60% chance of gusts greater
than 50 mph in coastal Del Norte. Lake County has a 50% probability
of seeing gusts greater than 30 mph. Rain amounts will be higher as
well, with 1-2 inches forecast for most of Humboldt, Del Norte, and
northern Mendocino counties, with lower amounts in Southern
Mendocino and Lake Counties of 0.25-0.5 inches. Locally higher rain
amounts are forecast in the higher elevations of Humboldt and Del
Norte. Snow levels will be lower with this system, especially Sunday
morning. Areas of Trinity county with cold air damming could see
snow levels of 2500 ft, with snow levels hovering around 3000-3500
ft elsewhere, which would impact areas of highways 3, 36, and 299.
More unsettled weather continues into next week, with more rain
Monday and Tuesday. Uncertainty is high on the exact impacts. NBM
currently shows a 40-60% chance of another inch of rain in most of
Humboldt and Del Norte. The barrage of storms will give way to some
river rises, but main stem river flooding looks unlikely as of now.
A ridge builds in midweek bringing dry conditions and potentially
some gusty easterly wind, with temperatures rising to the 60s on the
coast and 70s inland. JDB
&&
.AVIATION...VFR conditions have taken hold. Northwesterly winds are
generating gusts this afternoon in the 20 mph range. Winds will
quickly ease into the evening hours. A drier airmass is in place,
and this will be reinforced overnight as the winds turn offshore.
There is a small chance (15%) for low ceilings for around Humboldt
Bay and into KACV overnight. Confidence threshold is too low for
including a ceiling at this time. HREF hints at a period of lowered
VIS early Friday morning at UKI, but the quickly drying airmass
should prevent prevailing fog. Otherwise, widespread light winds and
clear skies can be expected on Friday.
&&
.MARINE...A series of storm systems will bring periods
of strong southerly winds and large swells this weekend and into
next week. Northerly winds are continuing to ease this afternoon for
most of the zones. Portions of the southern waters, particularly the
southern inners, where some gale gusts linger, will be slower to
subside into tonight. Winds will turn light through most of the
morning Friday as a small, mid period swell fills in. Southerly
winds will then increase by Friday afternoon, with patches of gale
strength gusts moving through Friday night.
A mid and long period westerly swell will build in on Saturday while
the winds briefly ease. Southerly winds will then quickly strengthen
Saturday afternoon, with strong gale to near storm force gusts
possible late Saturday into Sunday. The steep westerly swell looks
to peak near 18 foot at 15 seconds late Sunday. Another round of
southerlies is forecast Monday as the final storm system moves
through. An anomalously strong ridge of high pressure then looks to
build in late next week. The pattern will favor strengthening
northerly winds, with periods of offshore flow closer to the coast.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PST this afternoon for
PZZ450-470.
Small Craft Advisory until 3 AM PST Friday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:04 AM PST | Wind Advisory | EKA | Del Norte, Humboldt | 56 hr |
| Mar 8, 2:52 AM PST | Gale Watch | EKA | 12 hr | |
| Mar 8, 2:52 AM PST | Small Craft Advisory | EKA | 5 days | |
| Mar 8, 12:42 PM PST | Winter Weather Advisory | EKA | 27 hr | |
| Mar 8, 3:11 PM PST | Gale Warning | EKA | 44 hr | |
| Mar 8, 3:11 PM PST | Small Craft Advisory | EKA | 5 days |
Nearby
Frost Advisories in California, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.